Epilepsy

Recurrent seizures caused due to sudden and uncontrolled changes in the brain's electrical activity is called epilepsy. People with epilepsy have symptoms like confusion, uncontrolled jerking of the hands and legs, loss of consciousness, tiredness, etc. The factors that increase the risk of epilepsy are head injury, stroke, brain tumor, infectious diseases, birth brain defects, and autism.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can SSPE (subacute sclerosing panencephalitis) be cured?

Query: Hi doctor, I am the father of a 5-year-old daughter. She is a very energetic, lively, talkative, and intelligent girl. Two months back, we noticed she frequently falls while running and having a minor issue with her studies. We consulted a pediatrician, and he suggested some vitamins. However, the ...  Read Full »


Dr. Upendra K Shah

Answer: Hi, Welcome to icliniq.com. By inspecting the reports (attachments removed to protect patient's identity), it seems this is a case of SSPE (subacute sclerosing panencephalitis) due to measles, a kind of virus that is slowly growing in the brain causing all these symptoms. Unfortunately, there is n...  Read Full »

Will Levetiracetam for epilepsy result in mood changes?

Query: Hello doctor, I was diagnosed with epilepsy in late 2016, and have been taking Levetiracetam since then (500 mg twice a day). I have been concerned that it is affecting my mental health. I have been experiencing anxiety, depression, irritability, and anger which is very out of character for me. It ...  Read Full »


Dr. Upendra K Shah

Answer: Hi, Welcome to icliniq.com. Your assumption is right, Levetiracetam causes behavioral disturbance as a side effect. There are two options now, 1. To taper off the Levetiracetam - if you have not experienced any seizure or aura in the last four years then we can go straight away with gradual tape...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.